Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 20, 2015, 2:21 PM EDT for Montgomery County, Moore County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2015, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 20, 2015, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
Counties Montgomery County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442
WWUS82 KRAH 201821
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT MON JUL 20 2015
NCZ074-075-201915-
MOORE NC-MONTGOMERY NC-
221 PM EDT MON JUL 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN MOORE AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 315 PM EDT...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF TROY...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...CARTHAGE...PINEHURST...BISCOE...WHISPERING PINES...
ROBBINS...FOXFIRE...CANDOR...TAYLORTOWN AND NORMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3551 7944 3517 7931 3515 7961 3517 7962
3518 7968 3517 7976 3518 7980 3518 7985
3516 7990 3516 7997 3531 7999
TIME...MOT...LOC 1820Z 265DEG 19KT 3524 7989
$$
KRDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:30 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 20, 1:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 130 PM EDT THU JUL 20 2015 .SYNOPSIS...A COLD FRONT WILL APPROACH FROM THE WEST TODAY...THEN TRACK SOUTHEAST ACROSS THE CAROLINAS TONIGHT AND SETTLE SOUTH OF THE AREA ON FRIDAY. MEANWHILE...A WEAK LOW PRESSURE SYSTEM OFF THE SOUTHEAST COAST WILL TRACK NORTH NORTHEAST OFFSHORE THE CAROLINA COAST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1100 AM THURSDAY... THE COLD FRONT IS CONTINUING ITS PROGRESSION EASTWARD...NOW LOCATED ROUGHLY FROM W-CNTRL PA SOUTHWEST ALONG THE APPALACHIANS. THE CURRENT FORECAST IS STILL ON TRACK...WITH THE FRONT EXPECTED TO MOVE ACROSS CENTRAL NC FROM LATE THIS AFTERNOON THROUGH THE EVENING. LATEST HRRR STILL ON TRACK WITH PREV ASSESSMENTS...SUGGESTING WIDELY SCATTERED PREFRONTAL SHOWERS AND PERHAPS A FEW TSTMS ARE POSSIBLE THIS AFTERNOON...AND AGAIN THIS EVENING AS THE FRONT PUSHES ACROSS. NO MAJOR CHANGES TO THE CURRENT FORECAST GRIDS...AND PREV DISC INCLUDED BELOW FOR REFERENCE. PREV NEAR TERM AS OF 405 AM THURSDAY...A COLD FRONT...WHICH CURRENTLY STRETCHES FROM EASTERN CANADA THROUGH THE OHIO VALLEY TO THE MID-MISSISSIPPI VALLEY REGION...WILL APPROACH FROM THE NORTHWEST TODAY AS A SHORTWAVE TRAVERSES THE GREAT LAKES ON THE SOUTHERN PERIPHERY OF AN INTENSE VORTEX NEAR THE HUDSON. THE FRONT IS GENERALLY EXPECTED TO MOVE INTO THE WESTERN PIEDMONT BY LATE AFTERNOON...REACHING THE TRIANGLE AREA PRIOR TO MIDNIGHT AND THEN MOVE INTO THE COASTAL PLAIN EARLY FRIDAY MORNING. AHEAD OF THE FRONT...CENTRAL NC LIES IN A RELATIVE MIN IN PW...WITH AREAS NEAR 2 INCHES TO OUR NORTH AND SOUTH. STRONG HEATING AND 850MB TEMPS APPROACHING 20C WILL PUSH TEMPS IN TO THE LOW TO MID 90S TODAY...BUT INSTABILITY IS PROJECTED TO BE WEAK TODAY...AROUND 500-1000 J/KG WITH A SLIGHT UPTICK IMMEDIATELY AHEAD OF THE FRONT OWING TO A NARROW RIBBON OF PREFRONTAL MOISTURE CONVERGENCE. MOST OF THE CAMS AND LARGER SCALE NWP ARE IN GOOD AGREEMENT ON JUST A BAND OF SCATTERED CONVECTION REACHING THE TRIAD AROUND 20Z OR SO...THEN STRUGGLING TO MAINTAIN INTENSITY AND COVERAGE AS IT MOVES EAST IN TO A LESS SUPPORTIVE ENVIRONMENT AFTER SUNSET. SHEAR PARAMETERS WILL BE WEAK THROUGHOUT AND WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. NOTICEABLY DRIER AIR BEHIND THE FRONT AND CLEARING WILL HELP ALLOW TEMPS TO FALL INTO THE UPPER 60S IN THE NORTHWEST PIEDMONT..BUT AREAS TO THE EAST SHOULD STILL SEE LOWS IN THE LOWER 70S AS THE FRONT SLOWLY PUSHES EAST AND PRECIP CHANCES DWINDLING TOWARD 12Z FRIDAY. NOTE...THE WEAK LOW OFF THE GEORGIA COAST ...NOTED BY NHC AS HAVING ONLY A 10 PERCENT CHANCE OF FURTHER DEVELOPMENT...WILL DRIFT NORTH TODAY AND BECOME ABSORBED BY THE FRONT OFF THE OBX LATER TONIGHT...WITH NO DIRECT SENSIBLE IMPACT INLAND. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 405 AM THURSDAY... THE COLD FRONT WILL PUSH TOWARD THE COAST AND THEN STALL ON FRIDAY AS A BROAD UPPER TROUGH SLOWLY BEGINS TO DEVELOP OVER THE EASTERN US. THE NAM AND GFS ARE FAR ENOUGH EAST WITH THE FRONT AND MORE UNSTABLE AIRMASS TO BE COMPLETELY DRY ON FRIDAY AFTERNOON. THE ECMWF HANGS THE FRONT UP JUST A TOUCH FURTHER WEST AND DEVELOPS SOME QPF EAST OF I-95. WILL KEEP A SLIGHT CHANCE OF THE COASTAL PLAIN...BUT MOST OF THE AREA WILL BE DRY AND MUCH LESS HUMID AS DEWPOINTS HAVE THE POTENTIAL TO MIX OUT INTO THE UPPER 50S AND LOWER 60S BEHIND THE FRONT. ONLY A SMALL DROP IN THICKNESSES IS FORECAST...SO HIGHS WILL STILL BE AROUND NORMAL...89-94. LOWS FRIDAY NIGHT IN THE MID 60S TO AROUND 70. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 1200 PM THURSDAY... AN UPPER LEVEL RIDGE IS EXPECTED TO PERSIST OVER THE WESTERN CONUS THROUGH THE EXTENDED PERIOD...WITH THE RIDGE UNDERGOING FURTHER AMPLIFYING OVER THE ROCKIES BY EARLY NEXT WEEK. DOWNSTREAM IN THE CAROLINAS AND MID-ATLANTIC...PERSISTING TROUGHING /CYCLONIC FLOW/ ALOFT WILL PREVAIL. THOUGH NUMEROUS SMALL AMPLITUDE DISTURBANCES /SHORTWAVES/ WILL NO DOUBT BE PRESENT IN THIS AMPLIFIED PATTERN... THE BULK OF NORTH CAROLINA IS EXPECTED TO REMAIN ALONG/WEST THE BASE OF THE UPPER LEVEL TROUGH AXIS...WHERE MOISTURE WILL BE LESS FAVORABLE FOR (OR PERHAPS INSUFFICIENT TO SUPPORT) DIURNAL CONVECTION...EXCEPT IN EASTERN/COASTAL PORTIONS OF THE CAROLINAS. WILL MAKE LITTLE CHANGE TO THE PREVIOUS FORECAST INDICATING HIGHS IN THE LOWER TO MID 90S...LOWS IN THE LOWER 70S...AND DIURNAL PRECIP CHANCES CONFINED PRIMARILY TO THE SE COASTAL PLAIN. IT SHOULD BE NOTED THAT A WESTWARD SHIFT IN THE UPPER LEVEL PATTERN (RIDGE/TROUGH AXES) OVER THE LOWER 48 WOULD RESULT IN INCREASED PRECIP CHANCES ACROSS PORTIONS OF CENTRAL NC...PARTICULARLY ALONG/EAST OF HWY 1... THOUGH NO SIGNIFICANT CHANGE IS APPARENT AT THIS TIME. -VINCENT && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 130 PM THURSDAY... ISOLATED PREFRONTAL SHOWERS AND A FEW TSTMS HAVE DEVELOPED ACROSS THE WESTERN PIEDMONT...AND MAY PRESENT A BRIEF AVIATION CONCERN THIS AFTERNOON SHOULD THEY PASS OVER ANY OF THE SITES. IMPACTS WOULD BE BRIEF PERIOD OF IFR CIGS/VSBY...AND WIND GUSTS AS HIGH AS 30KT. THE RISK FOR SUCH ACTIVITY WILL SHIFT EAST TOWARD OUR EASTERN TAF SITES LATER TODAY. OTHERWISE...THE COLD FRONT IS STILL ON TRACK TO MOVE ACROSS CENTRAL NC LATE THIS EVENING AND OVERNIGHT...SO THE RISK FOR THE AFOREMENTIONED ISOLATED SHOWERS/TSTMS WILL CONTINUE UNTIL THE FRONT MOVES THROUGH. LIGHT WINDS WILL SHIFT TO NORTHWESTERLY BEHIND THE FRONT AS IT SETTLES SOUTH AND EAST OF THE AREA OVERNIGHT. VFR CONDITIONS ARE EXPECTED BEHIND THE FRONT LATER TONIGHT AND THROUGH THE REST OF THE 24 HOUR TAF PERIOD. LOOKING AHEAD: THE COLD FRONT WILL STALL NEAR THE COAST DURING THE DAYTIME FRIDAY...WITH PREDOMINATELY VFR CONDITIONS EXPECTED THIS WEEKEND. ITS WORTH NOTING THAT ANY NORTHWARD SHIFT IN THE PATTERN MAY RESULT IN WORSE CONDITIONS THAN ARE CURRENTLY FORECAST. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...22 NEAR TERM...RAH/22 SHORT TERM...22 LONG TERM...VINCENT AVIATION...RAH
Hazardous weather outlook, Jul 20, 6:27 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 627 AM EDT MON JUL 20 2015 NCZ007-021>023-038-039-211030- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 627 AM EDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW SEVERE STORMS WILL BE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT...IN ASSOCIATION WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ008>010-024>026-040-041-073>076-083-084-211030- GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 627 AM EDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. MAXIMUM HEAT INDEX VALUES WILL REACH BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. THIS EXTENDED PERIOD OF HOT WEATHER WILL INCREASE THE RISK FOR HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MAXIMUM HEAT INDEX VALUES WILL REACH BETWEEN 100 AND 105 DEGREES AGAIN TUESDAY AFTERNOON. THIS EXTENDED PERIOD OF HOT WEATHER WILL INCREASE THE RISK FOR HEAT RELATED ILLNESSES. IN ADDITION...A FEW SEVERE STORMS WILL BE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT...IN ASSOCIATION WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ011-027-028-042-043-077-078-085-086-088-089-211030- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 627 AM EDT MON JUL 20 2015 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDEX VALUES WILL REACH AROUND 100 TO 105 DEGREES AGAIN TUESDAY AFTERNOON. THIS EXTENDED PERIOD OF HOT WEATHER WILL INCREASE THE RISK FOR HEAT RELATED ILLNESSES. IN ADDITION...A FEW SEVERE STORMS WILL BE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT...IN ASSOCIATION WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 1:17 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
117 PM EDT MON JUL 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 S PITTSBORO 35.68N 79.18W
07/05/2015 CHATHAM NC BROADCAST MEDIA
MULTIPLE DOWNED TREES...SOME SNAPPED AND
SOME UPROOTED. MINOR PROPERTY DAMAGE TO A
FENCE AND BACKYARD POOL AREA DUE TO FALLING
TREES. PHOTOS AND RADAR ANALYSIS CONFIRM
THAT THE CAUSE OF THE WIND DAMAGE WAS A
MICROBURST.
&&
NPSpecial weather statement, Jul 20, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT MON JUL 20 2015
NCZ074-075-201915-
MOORE NC-MONTGOMERY NC-
221 PM EDT MON JUL 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN MOORE AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 315 PM EDT...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF TROY...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...CARTHAGE...PINEHURST...BISCOE...WHISPERING PINES...
ROBBINS...FOXFIRE...CANDOR...TAYLORTOWN AND NORMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3551 7944 3517 7931 3515 7961 3517 7962
3518 7968 3517 7976 3518 7980 3518 7985
3516 7990 3516 7997 3531 7999
TIME...MOT...LOC 1820Z 265DEG 19KT 3524 7989
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:18 PM EDT | Special Weather Statement | RAH | Bladen | 42 min |
| Jul 20, 3:01 PM EDT | Heat Advisory | RAH | Cumberland, Edgecombe, Franklin, Halifax, Harnett, Hoke and 8 more | 28 hr |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.